MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0305-B
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left gastric artery using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician kinked the pusher assembly of a ruby coil after advancing a few centimeters into the lantern.Therefore, the ruby coil was removed.The procedure was completed using three new ruby coils and the same lantern delivery microcatheter (lantern).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed a pusher assembly kink.If the device is forcefully mishandled at an extreme angle during use, damages such as a kink may occur.Further evaluation of the device revealed additional kinks in the pusher assembly.This damage was likely incidental to the complaint and may have occurred during packaging for the return.During functional testing, the returned ruby coil was unable to advance through a demonstration lantern due to the kink near the proximal end of the pusher assembly.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11579740
Report Number3005168196-2021-00610
Device Sequence Number3460525
Product Code HCG
UDI-Device Identifier00814548018546
UDI-Public00814548018546
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C0305-B
Device Catalogue NumberRBY2C0305
Device Lot NumberF99178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date03/27/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Date Report Sent to FDA01/01/2005